Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
I just started on 25 mg seroquel and I'm weaning myself off Xanax .5mg. I was taking 4 or more a day because I was so anxious. I've noticed that I crave a lot of sugar (generally ) and when I started the seroquel I craved it even more. For the last two days I've eaten 2 bars of chocolate at night ( waking from sleep just to put a bar in my mouth and munch on it. Now, I weigh 83lbs as of now and height 5'1. About a week ago I had an endoscopy and colonoscopy done so maybe that explains the weight loss- I was 92-96 depending on how bloated I was. My doctor put me on lexapro 10mg and lorazepam.5mg (Ativan)  but I didn't tell her about the Xanax I was taking on the side- belong to my boyfriend. She took me off the Ativan when she realized I went through the bottle before a month was up ( remember at this point I had started taking the Lexapro and Ativan but I'd already been taking the Xanax for about 3months unprescribed) I realized I needed to taper off the Xanax because I don't want a benzo addiction and I've been feeling a bit better the last few weeks. The seroquel helps me sleep but if I'm anxious before I take it ( and I think this is a Xanax withdrawal symptom ) I have bad dreams and night sweats. Otherwise I wake up refreshed. I'm now taking 2 or 3 0.25 Xanax a day and I'm feeling the comedown - headache, a little trembling, anxiety. I had to tell my sister to come stay with me as I heard Xanax withdrawals are bad and it's good to have a support system. Right now I don't want to be alone too much for fear of panic or crazy side effects from all the meds.

About me : I'm 26, I live alone, I work 10 hours a day six days a week, I do have depression, anxiety, panic attacks. I don't have much of a social life and my family lives in another state. I'm prone to binge drinking but have violent episodes each time so I have quit and decided to seek medical help. I don't do drugs. My anxiety has exacerbated since my last binge episode and due to physical ailments such as inflammation that was causing pain in my abdomen, bleeding between periods, chronic pain in my abdomen that made me see doctor after doctor until I thought surely I must be dying lol

Has anyone had a similar experience?
5 Responses
1742220 tn?1331356727
hey platypus you have a lot going on here!!!  i am not sure quite where to start or even what to tell you.  yes, it is good to be off benzos.  but you must taper off, don't ever try to go cold turkey.  it seems like you know this already but i just want to stress that.  you say you don't do drugs ... but it sounds like you have a pretty good benzo habit there and i think that the drinking is an issue that you really need to look at.  all of these issues are part of the same thing:  addiction.  not saying you are addicted to any substance but it definitely could lead that way.  have the doctors diagnosed and found remedies for your abdominal issues?  i hope so.  you are so small, and it sounds like a lot of meds and a lot of physical distress to your body.  your body and your life are precious!!!  i would love to hear that you are getting the proper medical attention and treatment for anxiety, maybe not in the form of pills.  good luck.  keep posting for support
Avatar universal
im on Xanax bipolar 6 mgs now been on these 12 yrs.. Yes they help a lot. I was on klonpin 13 yrs prior..I stopped Xanax 1 mgs even still taking it.I was up 4 days no sleep. You will have to get help no matter what  benzo your on.the drinking I dunno.i was a bad drunk sober 11 yrs...Xanax is very hard to taper. You will have REBOUND nervesness..my brother took these from the streets got hooked on these 2 mgs a day for months. he didn't have any for a few days. He had a seizure he bit his tong in 1/2..i know your not wanting to hear this, you cant do this alone. He also has the symptoms u do. But he said he felt he had lighting in his body.. the hospital will wean you down with a lesser BENZO like klonpin in case a seizure..or high does of valium ,libream,or even phenobarbital..GET HELP!!
Avatar universal
Don't cold turkey Xanax under any circumstances.  Benzo dependence is no joke.  I was on 3 mg daily for years and my anxiety/panic attacks were well managed.  Walgreens ran out of the medication for 3 days and I went cold turkey last year.  Didn't know to expect the terrible rebound/withdrawl symptoms and I ended up seizing.  I was in the car, but still parked in my driveway and my husband was there to witness and help.  My second seizure happened 6 months later (not due to benzos or withdrawl, was diagnosed as epileptic) and that fall injured me fairly badly - toenails ripped off as I fell on concrete - friction burns to hands, feet, head, tongue bit in half and a fairly bad retrograde amnesia as I think I cracked my head on the cement.  A good PCP will take you "as is", with your issues and BE HONEST with your doctor about how much you're taking.  
I do understand about the drinking - when you have bad anxiety, alcohol is an easy temp fix for anxious feelings.  But the rebound of alcohol tends to make my anxiety worse the next day.  It also affects the absorbtion rate of the benzos and makes them less effective in the long run.  Best of luck friend.  
Avatar universal
Hello all. It's been nearly two months that feel like two years. I am no longer taking huge amounts of Xanax - .25 a day. I skip some days. My anxiety is down, I am thinking clearly everyday. Things have been good for the last week. A month ago life was hell.

A few days after my post on March 17..

I had a really bad episode from the lexapro- a completely unfamiliar state of mind and body. It was hellish. Chaotic thoughts, run on introspective and scary. A debilitating state of mind that started out as an anxiety attack and spiraled into a hopeless mindset that lasted for hours. After that episode ( it lasted 4 or 5 hours ) my doctor took me off the lexapro and prescribed abilify. I had only been taking lexapro for about three weeks. It had made me too calm, my primary suspected bipolar disorder and referred me to a psychiatrist.

A little back story, I had not been sleeping well- I was taking seroquel ( which made me sleep eat and have horrible nightmares ), had lost a lot of weight and was fearful and panicked about dying and death/non-existence. The abilify worked but made me dizzy and restless and seemed to add to my anxiety after a while. I couldn't kick the anxiety so of course I took Xanax and the doctor prescribed Trazadone for sleep. This went on for a few weeks until I could get in with a psychiatrist.

At this point in time, waiting for the psychiatrist, taking abilify for mood and Trazadone for sleep I was very distressed, underweight, phobic, experienced bad separation anxiety, fear of losing control ( suicide, homicide), unreality, lack of personality. I decided to taper off the Xanax. It was no longer working, my anxiety was through the roof and I had no control over my body. I would tremble and tremor sometimes.

When the psychiatrist could finally see me she attributed some of my anxiety to Xanax withdrawal and akathisia from the abilify. She did genetic testing to find out how I metabolize drugs ( it turns out I am prone to side effects than most people ) and prescribed Geodon and Buspar. I am taking neither. The buspar works fine but makes me dizzy. The Geodon I didn't try. I am tired of medication and feel more like my old self without it. I have bipolar symptoms, I recognize them now as bipolar but I am exercising, stretching, eating better, not drinking or smoking. Overall I feel mildly depressed but I've been through worse. I am seeing a psychologist to try and better deal with the events of the last few months - a bad car accident and my sudden poor health. The Xanax I now have a prescription for, I don't know if it's psychological sometimes I take it sometimes I don't. It's hard for me to deal with everyday life problems-because I had been so reliant on the Xanax to manage everything. The physical symptoms of withdrawal are mostly gone and mentally I am stronger each day as long as I recognize what's me and what's the drugs I have been on. I am regaining some of my old personality back. I read a book, watched a show, laughed etc I am very prone to addiction and I recognize this therefore I am working towards stopping the Xanax eventually. I also know things will get back to normal with time and hopefully I can learn to occupy my mind with other things.

If anyone is reading this it's possible to overcome a benzodiazepine dependency but it will take a lot of willpower and both physical and mental suffering.
Avatar universal
Hi.  I took Xanax for over 30 years....4 mg/day from the dr.  Horrible anxiety attacks.
I decided to get off of them.  After 5 months I'm down to 1.25 mg a day.  It's been a long road, but doable.  You must drop it VERY slowly!  I asked my dr for a taper schedule .  It was much slower than I was attempting.  But it's working.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.